MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP775D
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Lot #? what do you mean by "didn't have detached thread"? please clarify and explain? was there any post-op absorption issues with the thread? if yes, was it slow absorption or was there suture breakage noticed post-op? any patient consequences/ae outcome as a result of the event report? any medical/surgical intervention done on patient post-op?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.It was reported that didn't have detached thread.There were no adverse patient consequences reported.There was no additional information provided, however, additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/29/2020.Additional information: d4, d10, g1, h4, h6.A manufacturing record evaluation was performed for the finished device batch pc2713 and no non-conformities were identified.Additional information was requested and the following was obtained: i was told that a thread / few threads (unknown) didn¿t have the detached thread along with the needle.It was found post-op.Additional h3 investigation summary: it was received for analysis an empty opened foil, a paper lid and a winding former with seven undispensed needle/sutures in slot # 1 to 7 of product code vcp775d, lot pc2713.The product code is control release and required eight strands per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.In addition, the suture that failed was not received.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9530021
Report Number2210968-2019-91379
Device Sequence Number2282854
Product Code GAM
UDI-Device Identifier10705031055537
UDI-Public10705031055537
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberVCP775D
Device Catalogue NumberVCP775D
Device Lot NumberPC2713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/11/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/29/2020
Patient Sequence Number1